Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Took ciproflaxin for prostatitis. Noticed redness on penis tip and soreness on testicle. Prognosis?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
I just finished a 4 week course of ciproflaxin for symptoms of prostatitis. I finished on Monday I now have redness on the tip of my penis and sore testicles that are a bit itchy and a bit of a heavy feeling in my abdomen
Posted Sat, 13 Apr 2013 in Infections
 
 
Answered by Dr. Rhea Chanda 3 hours later
Hi
The symptoms pf prostatitis doesnt include soreness. Its more than likely that you have a local reaction. Another cause could be a reaction to the ciprofloxacin.
Now that you have finished the course,observe for a couple of days. If the redness/soreness doesnt subside, then local reaction could be due to skin infection or it could be a reaction to fabric/skin products etc.
Apply aloe vera/calamine lotion over the skin.
You can also apply ice to reduce the redness.
UTI/Urethritis etc also have similar presentation so watch out for burning during urination,discharge etc.
Above answer was peer-reviewed by
 
Follow-up: Took ciproflaxin for prostatitis. Noticed redness on penis tip and soreness on testicle. Prognosis? 34 hours later
thank you for your reply ! ummm I still have the redness. kinda has a burning feeling had a small amount of discharge. white and a bit sticky a bit irritated in my groin area as well as my armpit has redness could this be a yeast infection ?? I have read that from taking long courses of antibiotics it could happen as well as using condoms with a certain lube/spermicide ?thank you
 
 
Answered by Dr. Rhea Chanda 22 minutes later
It does appear that you may have infection.Discharge usually indicates that. Without a swab test its difficult to say what kind. Urethritis is very common. Yes,using condoms and spermicides can cause a reaction also. So stop using the same brands and change over into a different one. If this is occurring due to that the symptoms should recede. Do a swab test also.You may very well need antibiotics if the discharge continues.
Above answer was peer-reviewed by
 
Follow-up: Took ciproflaxin for prostatitis. Noticed redness on penis tip and soreness on testicle. Prognosis? 1 hour later
wouldn't the anti biotics cipeoflaxen take care of anypissible infection ?
 
 
Answered by Dr. Rhea Chanda 7 hours later
ciprofloxacin may have been adequate for the prostatitis. but not necessarily for skin reaction/std/allergy etc. The type of infection needs to determined. But first allergy to any product has to be ruled out.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor